Alert archive / Oklahoma / Flash Flood Watches in 2019
Flash Flood Watch 12, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Aug 1, 2019, 9:33 AM CDT for 20 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2019, 9:33 AM CDT (14:33 UTC)
- Expired
- Aug 3, 2019, 4:50 PM CDT
- In force
- 55 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 22 counties
Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 24 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 6:19 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 1, 6:19 AM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 619 AM CDT Thu Aug 1 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Areas of showers and thunderstorms will impact the northwest Arkansas sites this morning, with coverage tapering off later this morning. Mainly VFR conditions are expected, although some areas of MVFR will be possible in and near storms. Additional thundestorms are expected to move into northeast Oklahoma and eventually northwest Arkansas tonight, mainly after 06Z. && .PREV DISCUSSION... /Issued 430 AM CDT Thu Aug 1 2019/ DISCUSSION... The southern extent of an MCS is brushing across northeast Oklahoma and northwest Arkansas early this morning. This scenario is expected to repeat itself each of the next two nights, with the focus for the heaviest rainfall shifting a bit more to the south and west each successive night. The latest model runs have generally trended a bit west and south with the MCS tracks over the next few days, with the National Blend of Models on the eastern side of the guidance envelope. Have raised pops and lowered temperatures a bit from the blend over the next few days, and if current model trends continue, higher pops may eventually be needed farther to the south and west. Heavy rainfall may also become a concern, and there is some potential for flooding with time, especially by Friday night into Saturday morning. Warmer and drier weather will return next week. A frontal boundary may approach the area by Tuesday night or Wednesday, but confidence is low, and thus will stick with the dry forecast offered by the blended solution. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 73 88 71 / 30 50 40 70 FSM 88 72 85 70 / 50 20 40 70 MLC 91 73 89 71 / 10 10 40 50 BVO 91 71 86 69 / 30 70 40 70 FYV 84 68 79 66 / 80 40 60 70 BYV 86 68 80 65 / 90 40 70 70 MKO 89 71 86 70 / 20 40 40 70 MIO 87 69 82 68 / 80 90 70 80 F10 92 72 91 70 / 20 10 40 60 HHW 89 72 90 71 / 10 10 40 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Aug 1, 4:52 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CDT Thu Aug 1 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CDT Thu Aug 1 2019 ...Periods of Heavy Rainfall Likely Today Through the Weekend... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing and again late tonight. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Late tonight. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing and again late tonight. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This afternoon. DISCUSSION... Areas of showers and thunderstorms will persist this morning mainly across far northeast Oklahoma into northwest Arkansas. Significant severe weather is not expected, although the stronger storms could produce some gusty winds and small hail. Another thunderstorm complex will likely impact parts of northeast Oklahoma and northwest Arkansas late tonight. A few strong to severe storms will be possible, as well as locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms will likely be ongoing Friday morning before decreasing in coverage during the afternoon. Additional thunderstorms are likely again Friday night and into Saturday. Periods of locally heavy rainfall are expected, along with potential flooding. Rain chances will taper off by Saturday night into Sunday morning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 1, 3:43 AM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
343 AM CDT Thu Aug 1 2019
OKZ057-058-062-063-010930-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
343 AM CDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG...NORTHWESTERN
DELAWARE...SOUTHWESTERN OTTAWA AND NORTH CENTRAL MAYES COUNTIES UNTIL
430 AM CDT...
At 342 AM CDT, a strong thunderstorm was located 5 miles northwest of
White Oak, moving southeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Vinita... Afton...
Adair... Bernice...
Ketchum... Bluejacket...
Big Cabin... Pensacola...
Cleora... White Oak...
Bernice State Park... Pyramid Corners...
This includes Interstate 44 between mile markers 272 and 296.
LAT...LON 3665 9480 3639 9522 3656 9533 3660 9533
3660 9536 3671 9543 3685 9518
TIME...MOT...LOC 0842Z 322DEG 31KT 3669 9531The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:27 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Aug 1, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 56 min |
| Aug 1, 3:12 AM CDT | Special Weather Statement | TSA | Ottawa | 48 min |
| Aug 1, 3:43 AM CDT | Special Weather Statement | TSA | Craig | 47 min |
| Aug 1, 8:34 AM CDT | River Flood Warning | TSA | Ottawa | 4 days |
Nearby
Flash Flood Watches in Oklahoma, 2019Flash Flood Watches in Arkansas, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.